Hello i am taking generic BUPROPION xl 150mg for 3 days know for depression. How long did it take to see results. I was so against taking antidepressants because i have in the past like 6 yrs ago for just 10 days and got really sick so i got scared and stopped taking them. Some how i was able to manage my depression with no meds for yrs. I recently got really depressed so decided to ask my dr for help. My mom was the one that help me decide to take it because she was really depressed and has been on bupropion for 4 months. They started her with 75mg but was eating too much and didnt feel right so they bumped her to 150mg last a month and still didn't see improvement so once they bumped het up to 300mg she said she started feeling better and has been on 300mg for 2 months. I decided to try what my mom was precribe (bupropion xl) because i read somewhere that if the medication has helped a relative then it should work you. Need positive vibes.i need to stay positive. Side effect right now are loose stool,a little anxious, up early by 5am, nauseous and lost of appetite,tired. God bless
It can be very true that if it works for your mom it will help you too. I too have the same "brain" so to speak as my mother when it comes to medications like this. I did a genetic swab test at my doctors office to see how I metabolize medications, and I can't tolerate any type of SSRI antidepressants just like her. I end up having hyper mania behavior side effects like she did. Basically, I end up getting thrown into a chemically induced manic bipolar episode.
So in your case the effects you're feeling right now on day 3 are pretty normal for this kind of medication. Bupropion or even the brand name Wellbutrin is the kind of antidepressant that can make you feel a little jittery and give you a bit of energy. I would take it early in the morning with food, but I'm sure your doctor went over all that with you. It levels out for most people in a couple weeks and you are supposed to get the full dose in your blood stream after about 6-8 weeks according to the doctors. But keep in mind everyone metabolizes medications differently so it is a different time line for everyone. It was trial and error for me before the genetic testing and I always kept a journal everyday so I could write down how I was feeling and responding to the medication. If you try that and talk to your mom about it, you both can stay on top of it with your doctor. You're lucky that you have your mom's help and she is familiar with this medication, a lot of people go thru this alone. Give it time, you'll know if it is going to work. And if not don't give up hope. There are a lot of good medications out there to help with depression. Good luck, I hope this helps... sending good vibes!
I just typed a comment in response to your last comment that talked about the main reason you left your ex husband, but a notation popped up from the site that my comment was submitted for their approval. That didn't happen on any of the other comments so maybe there are too many comments back and forth? Anyway if it doesn't show up I didn't want you to think I was ignoring you!
Taina; I do agree with my friend on the other post just a word It is very important to keep your doctor in on what you are doing but as long as you're on your moms dose leave it NOW the side effects you are having now are common the good news is you only have them for 1 to 2 weeks in most cases I think you said diarrhea which is a pain it is okay to take the IMODIUM AD over the counter to treat that many doctors have to give that to us. But yes it is very common to have the same problems in the family this is why I prefer the chemical imbalance.And remember nothing wrong with you. but as you take this try and take it about the same time each day.
this helps a lot to keep a steady blood level.And you should start to notice so difference some as soon as a week or two after the first 2 weeks of side effects but the true blood level is at 6 to 8 weeks when it is at it's best but you really should get your own Rx and this way you guys don't run short also.but many people at about 3 to 4 weeks start to notice some benefits so stick with it and also my motto; stay positive,keep a sense of humor and keep the faith. but you have to stay positive I know it gets hard at times but it helps as much as medication dear and don't beat or pic on yourself this is not your fault. oh yes, this is a weight neutral drug so most people do not gain weight on it but it is very important you remember to eat a well-balanced diet it helps also with your overall balance in your health.have a good weekend. Chuck1957
I felt it working the 1st day I took it, more positive and slightly energetic mood and didn’t feel as trapped in my own head so I was answering my phone and spending more time outside. I think anything that works on Dopamine (I know its weak as an agonist but its very bioavailable) should work very quick. If I didn’t get positive results within a week I would ask about either a larger dose or different formulation, the SR was way more effective than XL for me. I never bought the give meds like SSRI's 6-8 weeks either, my experience has been I had changes in mood and calming from any of them in 10 days to 3 weeks tops. The side effects you have are normal but maybe not the tiredness so an increase may help and just a thought but a little Remeron might counter your side effects other than tiredness unless you go to 45mg but that seems like too much Norepinephrine which can cause anxiety, and stomach problems. Talk to your Dr and see what they think
Hi Taina. I take wellbutrin also. I take the Mylan pharmaceutical generic of bupropion SR. Like Howie, I have much better results and the least amount of side effects with the SR version 150mg twice a day. On the xl version, I got increased anxiety, loss of sleep at night, irritable, agitated, nausea, headache, etc. Everyone is different, but I tried 4 different generics, both sr and xl, till I found the one most effective for me. Hope you feel better soon! "G"
I am one of the "worriers"~ In the past, I would take an antidepressant for a few weeks, then I would "convince" myself that I didn't need one. When I was taking it, I was afraid I was causing harm to my body physically, and then when I quit, I would worry that I should be taking it to get better! I was on a merry-go-round. This last go-round, I had people here on this site encouraging to stick it out for at least 2 months and give it a good chance to work. And it definitely is! Thanks to all my friends here who helped me through the indecision phase. Now I am really getting relief.
YAY! The time it takes to get results from an AD is different for everyone, some people get some relief right away, but for most, it takes a good month to get the therapeutic dose into your system, when you will get the full effect from it. Keep posting! "G"
- Bupropion Information for Consumers
- Bupropion Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bupropion (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Dec 2009 • 1 answer
Posted 29 Dec 2012 • 5 answers
Posted 5 Feb 2014 • 2 answers
Posted 14 Jan 2015 • 3 answers
Posted 18 Aug 2016 • 10 answers